Alert archive / Oklahoma / Special Weather Statements in 2009

Special Weather Statement, NWS Tulsa, OK

May 5, 2009Latimer County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 5, 2009, 5:57 PM CDT for Latimer County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2009, 5:57 PM CDT (22:57 UTC)
Expired
May 5, 2009, 6:30 PM CDT
In force
33 min
Issued by
NWS Tulsa, OK

County Latimer County, OK

The radar

The Western Arkansas radar (KSRX), 101 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2009-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2009-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 052257
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT TUE MAY 5 2009

OKZ073-075-052330-
LATIMER OK-PITTSBURG OK-
557 PM CDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     CENTRAL PITTSBURG AND WESTERN LATIMER

AT 557 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HARTSHORNE...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILBURTON...HIGGINS...DAMON...
GOWEN...PANOLA...HARTSHORNE...HAILEYVILLE...DOW...BACHE AND ALDERSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3507 9518 3478 9516 3476 9567 3493 9571
TIME...MOT...LOC 2257Z 261DEG 37KT 3486 9556

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 5, 4:02 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, May 5, 4:02 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
402 PM CDT TUE MAY 5 2009

.DISCUSSION...
FIRST SEVERE ACTION WINDING DOWN AS BOW EXITS CWA.
EXPECT MORE RE-IGNITION THIS EVENING...ESPECIALLY
NEAR THE RED RIVER IN SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA.   TRIMMED FLOOD WATCH BACK TO 7 AM FROM
NOON WEDNESDAY SINCE MOST... IF NOT ALL PRECIP TO
BE HISTORY BY DAYLIGHT.  MOST VULNERABLE AREA FAR
SOUTH.

SHORT WAVES IN WEST / NORTHWEST FLOW BRINGS MORE
THUNDER POTENTIAL THURSDAY THROUGH FRIDAY. MODEL
CONSENSUS PEGS THURSDAY NIGHT AS BEST BET. ULTRA
WET WEATHER...AND MOIST SOIL RIPE FOR CLOUDS AND
POSSIBLE  CONVECTION WITH  SOME SUN UNTIL WE DRY
OUT.                                          GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   59  80  61  82 /  70  10  10  30
FSM   61  77  62  85 / 100  30  10  30
MLC   61  78  63  84 /  80  20  10  30
BVO   55  79  59  81 /  50  10  10  40
FYV   57  74  59  81 / 100  20  10  30
BYV   57  75  58  81 /  90  20  10  30
MKO   60  76  61  83 /  90  20  10  30
MIO   56  78  59  81 /  80  10  10  40
F10   60  78  62  83 /  80  10  10  30
HHW   65  80  66  86 /  90  30  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR OKZ049-OKZ053-OKZ065-
     OKZ066-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
     OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR ARZ010-ARZ011-ARZ019-
     ARZ020-ARZ029.

&&

SHORT TERM...21
LONG TERM....21
Hazardous weather outlook, May 5, 5:05 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT TUE MAY 5 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
504 PM CDT TUE MAY 5 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EXTREME SOUTHEAST OKLAHOMA.
ONSET...ONGOING.

SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

AREA AT GREATEST RISK...EXTREME SOUTHEAST OKLAHOMA.

FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.

HEAVY RAIN.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS INTO TONIGHT NORTH OF A WARM FRONT THAT IS
LOCATED NEAR THE RED RIVER. THERE IS EXPECTED TO BE ADEQUATE ELEVATED
INSTABILITY AS A MID-LEVEL SHORTWAVE MOVES ACROSS THE REGION FOR STRONG
TO SEVERE THUNDERSTORMS TO DEVELOP. THE MAIN THREAT FROM THESE STORMS WILL
BE LARGE HAIL. HOWEVER...THERE WILL BE A SMALL RISK OF A TORNADO ACROSS
EXTREME SOUTHEAST OKLAHOMA IF A THUNDERSTORM CAN BECOME SURFACE BASED
IN THE VICINITY OF THE WARM FRONT.

EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE THREAT FOR SHOWERS AND THUNDERSTORMS IS EXPECTED TO END
BY WEDNESDAY AFTERNOON AS THE MID-LEVEL SHORTWAVE MOVES EAST OF
THE AREA.

THE WEATHER PATTERN WILL REMAIN UNSETTLED INTO EARLY NEXT WEEK
AS SURFACE FRONTAL BOUNDARIES LINGER IN THE AREA AND A SERIES OF
UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. THE POTENTIAL
FOR STRONG TO SEVERE THUNDERSTORMS WILL BE HIGHEST THURSDAY
INTO FRIDAY AS THE AIRMASS ACROSS THE AREA BECOMES INCREASINGLY
UNSTABLE AS A WARM FRONT MOVES NORTH OF THE AREA IN ADVANCE OF A
COLD FRONT THAT WILL MOVE THROUGH FRIDAY NIGHT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 5, 2:20 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
220 PM CDT TUE MAY 5 2009

OKZ049-073-052000-
PITTSBURG OK-PUSHMATAHA OK-
220 PM CDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN PITTSBURG AND NORTHWESTERN PUSHMATAHA

AT 221 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHWEST OF PITTSBURG...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PITTSBURG...BLANCO AND
HARTSHORNE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3459 9568 3459 9588 3460 9589 3468 9589
      3468 9592 3471 9592 3489 9551 3486 9552
      3459 9551 3458 9568
TIME...MOT...LOC 1921Z 256DEG 24KT 3461 9589
Special weather statement, May 5, 2:46 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
246 PM CDT TUE MAY 5 2009

OKZ049-073-075-052015-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
246 PM CDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHERN LATIMER

AT 246 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES WEST OF SARDIS...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...YANUSH...CLAYTON...
TUSKAHOMA...KIAMICHI...ALBION AND SARDIS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3458 9567 3473 9570 3491 9507 3457 9503
TIME...MOT...LOC 1946Z 255DEG 35KT 3464 9559
Special weather statement, May 5, 3:14 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT TUE MAY 5 2009

OKZ049-053-076-052115-
CHOCTAW OK-LE FLORE OK-PUSHMATAHA OK-
314 PM CDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN LE FLORE...EASTERN CHOCTAW AND EASTERN PUSHMATAHA

AT 314 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES WEST OF NASHOBA TO 5 MILES SOUTH OF
NASHOBA TO 2 MILES NORTHEAST OF SOBOL TO SAWYER TO 2 MILES WEST OF
GRANT...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...GRANT...SAWYER...FORT TOWSON...SWINK...
SOBOL...HUSKEY...FALLON...OCTAVIA...CORINNE...CLOUDY...NASHOBA AND
HONOBIA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3391 9567 3403 9547 3419 9532 3439 9527
      3453 9544 3463 9446 3461 9445 3450 9446
      3450 9504 3425 9503 3424 9513 3394 9515
      3396 9523 3392 9525 3391 9555 3394 9560
TIME...MOT...LOC 2014Z 266DEG 35KT 3449 9535 3440 9520
          3419 9521 3404 9535 3395 9554
Local storm report, May 5, 4:08 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
408 PM CDT TUE MAY 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             DUNBAR                  34.46N 95.56W
05/05/2009  E0.75 INCH       PUSHMATAHA         OK   PUBLIC

            NUMEROUS REPORTS OF SMALL HAIL ACROSS PUSHMATAHA COUNTY

&&

SAA
Special weather statement, May 5, 4:17 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
417 PM CDT TUE MAY 5 2009

OKZ076-052145-
LE FLORE OK-
417 PM CDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN LE FLORE

AT 417 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
EAST OF BIG CEDAR...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BIG CEDAR.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3475 9469 3476 9445 3462 9445 3451 9446
      3451 9464
TIME...MOT...LOC 2117Z 269DEG 37KT 3462 9454
Special weather statement, May 5, 5:57 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT TUE MAY 5 2009

OKZ073-075-052330-
LATIMER OK-PITTSBURG OK-
557 PM CDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     CENTRAL PITTSBURG AND WESTERN LATIMER

AT 557 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HARTSHORNE...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILBURTON...HIGGINS...DAMON...
GOWEN...PANOLA...HARTSHORNE...HAILEYVILLE...DOW...BACHE AND ALDERSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3507 9518 3478 9516 3476 9567 3493 9571
TIME...MOT...LOC 2257Z 261DEG 37KT 3486 9556

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 2:15 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha60 min
May 5, 2:20 PM CDTSpecial Weather StatementTSAPittsburg40 min
May 5, 2:46 PM CDTSpecial Weather StatementTSALatimer29 min
May 5, 3:14 PM CDTSpecial Weather StatementTSAMcCurtain61 min
May 5, 4:17 PM CDTSpecial Weather StatementTSALeFlore28 min

Nearby

Special Weather Statements in Oklahoma, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.